Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)


Homological and finiteness properties of picture groups

Author: Daniel S. Farley
Journal: Trans. Amer. Math. Soc. 357 (2005), 3567-3584
MSC (2000): Primary 20J05, 20F65
Published electronically: December 9, 2004
MathSciNet review: 2146639
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Picture groups are a class of groups introduced by Guba and Sapir. Known examples include Thompson's groups $F$, $T$, and $V$.

In this paper, a large class of picture groups is proved to be of type $F_{\infty}$. A Morse-theoretic argument shows that, for a given picture group, the rational homology vanishes in almost all dimensions.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 20J05, 20F65

Retrieve articles in all journals with MSC (2000): 20J05, 20F65

Additional Information

Daniel S. Farley
Affiliation: Department of Mathematics, University of Illinois, Urbana, Illinois 61801

PII: S 0002-9947(04)03720-1
Keywords: Picture groups, diagram groups, finiteness properties of groups, Morse theory
Received by editor(s): December 4, 2003
Published electronically: December 9, 2004
Article copyright: © Copyright 2004 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia